Alabama, 2010Flash Flooding and Flooding in Alabama, May 2 to 4, 2010
May 2 to 4, 2010 · NWS HUN · 33 events in 7 counties and zones
A slow moving frontal boundary pushed into a moist and unstable air mass during the afternoon hours on the 2nd. This produced numerous showers and thunderstorms resulting in 2 to 5 inch rainfall accumulations through 2 or 3 in the morning on the 3rd across northern Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving frontal boundary pushed into a moist and unstable air mass during the afternoon hours on the 2nd. This produced numerous showers and thunderstorms resulting in 2 to 5 inch rainfall accumulations through 2 or 3 in the morning on the 3rd across northern Alabama.
Northwestern Alabama was hit the hardest, enduring a second round of flash flooding since the afternoon of May 1st. As a result of this rainfall and runoff from heavy rainfall further north, local streams and creeks added to flooding concerns through May the 3rd. In fact Shoal Creek in Lauderdale county reached a record flood stage of 23.12 feet around 2 am on May 3rd as a result of the heavy rainfall and additional runoff upstream. Numerous other rivers and streams rose above flood stage including: Big Will's Creek in northeast AL, Indian Creek in Madison County, and the Tennessee River at Florence.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 2, 5:25 AM CST, 4 hours 28 minutes earlier.
Area forecast discussion, May 2, 5:25 AM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
625 AM CDT SUN MAY 2 2010
.UPDATE...FOR 12Z AVIATION DISCUSSION
&&
.AVIATION...
UNCERTAINTY SURROUNDS AVIATION FORECAST TODAY AS CONFIDENCE IN EXACT
TIMING OF TSRA AT EITHER TAF SITE IS LOW. LOW LEVEL BOUNDARY /AND
ASSOCIATED TSRA/ ACROSS MS AND TN WILL ONLY SLOWLY MOVE EAST THIS
MORNING...SO HAVE TRENDED A LITTLE MORE OPTIMISTICALLY FOR MSL /AND
ESPECIALLY HSV/ FOR THE MORNING HOURS...ALTHOUGH MVFR CIGS WILL
STILL PREVAIL. THUNDERSTORM COVERAGE SHOULD BE GREATEST THIS
AFTERNOON AT MSL AS BOUNDARY MOVES EAST...ALTHOUGH ISOLATED
DEVELOPMENT IS POSSIBLE AT BOTH SITES AHEAD OF THE LINE. WITHIN
SHOWERS/THUNDERSTORMS...EXPECT TORRENTIAL RAIN TO REDUCE VISIBILITY
SIGNIFICANTLY. GUSTY WINDS WILL SUBSIDE AS THE COLD FRONT APPROACHES
THE AREA LATE THIS EVENING AT BOTH SITES...ALTHOUGH LOW CIGS/VIS
WILL PREVAIL THROUGH THE TAF PERIOD.
&&
.DISCUSSION.../ISSUED AT 317 AM CDT SUN MAY 2 2010/
A VOLATILE AND UNSTABLE ATMOSPHERE PREVAILED ACROSS MOST OF THE
TENNESSEE VALLEY THIS MORNING. EARLIER SOUNDINGS FROM KBMX NOTED A
CAP...THAT WAS HELPING TO KEEP CONVECTION DEVELOPMENT SUPPRESSED
THIS AREAS THUS FAR. HOWEVER A VERY BUSY NIGHT SEVERE WEATHER AND
FLOODING WISE CONTINUED TO THE WEST...AS A LINE OF TORNADIC STORMS
RUMBLE FROM EAST OF GREENVILLE MS AND MEMPHIS...AND NEAR JACKSON TN.
A FRONTAL BOUNDARY WAS SLOWLY PUSHING EAST...FROM EASTERN MISSOURI/
ARKANSAS TO NW LOUISIANA TO EAST TEXAS.
SYNOPTICALLY...STRONG UPPER RIDGING CENTERED OVER FLORIDA WAS
HINDERING THE PROGRESS OF THE MEAN TROUGH...EXTENDING FROM AN UPPER
LOW OVER SE MANITOBA. THE RIDGE WAS BEING SHUNTED MORE TO THE SE AND
WEAKENING...AS AN UPPER IMPULSE ARRIVING IN A NW FLOW FROM THE
PACIFIC NW WILL HELP TO PUSH THE FRONT FURTHER TO THE SOUTH AND EAST.
BEFORE THEN...AN ACTIVE DAY WEATHER WISE IS IN CARDS FOR THE NEXT 36
HOURS OR SO. THE SHOWERS AND STORMS AFFECTING AREAS WEST OF HERE
SHOULD CONTINUE MOVING EASTWARD...AND BEGIN OVERSPREADING NW ALABAMA
BEFORE DAYBREAK. LIFTED INDEXES SHOULD REMAIN FROM AROUND ZERO FOR
OUR EASTERN AREAS TO -4C OR SO WEST...ALONG WITH CAPES (MIXED
LAYER/MOST UNSTABLE IN THE 500-1000J/KG). WIND SHEAR HOWEVER WAS
VERY STRONG WITH BULK SHEAR AROUND 60KTS...AND 0-1KM HELICITY
GENERALLY ABOVE 400M/S. GIVEN THIS UNSTABLE AND HIGHLY SHEARED
ATMOSPHERE...ALL MODES OF SEVERE WEATHER ARE POSSIBLE FOR THE AREA.
THE HIGHEST SEVERE T-STORM/TORNADO THREAT HOWEVER WILL REMAIN WEST
OF I-65.
ALONG WITH SEVERE WEATHER...HIGH PRECIP WATER AMOUNTS ABOVE 1.5
INCHES WILL CONTINUE THROUGH LATE SUNDAY...GREATER THAN 2 INCH
AMOUNTS PRESENT THROUGH THE AFTERNOON. MORE ON THIS IN THE HYDROLOGY
SECTION BELOW.
SHOWER ACTIVITY SHOULD FINALLY COME TO AN END DURING MONDAY FROM
WEST TO EAST AS THE FRONT AND DRIER AIR FILTER INTO THE AREA. WENT
WITH THE SLIGHTLY FASTER GFS/ECMWF SOLUTION. THE NAM WAS SLOWER IN
GENERAL MOVING THE FRONT...WITH IT WEAKENING THE RIDGE SLOWER.
DRYING AND SLIGHTLY WARMER THAN SEASONABLE TEMPS ARE EXPECTED FOR
THE MIDDLE OF THIS WEEK AS WEAK HIGH PRESSURE BUILDS EASTWARD.
ANOTHER WEEKEND FOR THE END OF THIS FORECAST...AND MORE SHOWER
ACTIVITY...AGAIN. AN APPROACHING FRONTAL BOUNDARY MOVING INTO AN
INCREASING MOIST ATMOSPHERE WILL BRING A CHANCE FOR MORE CONVECTION
ON FRIDAY. THE SHOWER ACTIVITY SHOULD WIND DOWN ON SATURDAY AS DRIER
AIR MOVES FROM THE NW.
&&
.HYDROLOGY...
SO FAR...THIS HYDROLOGIC EVENT HAS EVOLVED MUCH AS EXPECTED...
PERHAPS WITH SLIGHTLY LESS RAIN YESTERDAY THAN WAS ANTICIPATED.
ACTIVITY IS STILL ON TRACK TO AFFECT THE AREA TODAY. FLASH FLOOD
WATCH REMAINS IN EFFECT TODAY AND TONIGHT...AND POINT RIVER FLOOD
WATCHES ARE OUT FOR BIG NANCE CREEK AND THE ELK RIVER ABOVE
FAYETTEVILLE.
RAINFALL FORECAST HAS BEEN TONED DOWN A BIT...BUT IS STILL
SIGNIFICANT. WIDESPREAD RAINFALL AMOUNTS OF THREE TO FOUR INCHES ARE
STILL EXPECTED...AND GIVEN A FULLY MOISTURE-LOADED ATMOSPHERE...IT
WOULD ONLY TAKE A FEW HOURS WORTH OF RAIN TO REACH THAT AMOUNT.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 6 AM CDT THIS MORNING THROUGH MONDAY MORNING
FOR THE FOLLOWING ZONES: CULLMAN...DEKALB...JACKSON...MARSHALL.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
COLBERT...FRANKLIN AL...LAUDERDALE...LAWRENCE...LIMESTONE...
MADISON...MORGAN.
TN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
DISCUSSION...BOYD
HYDROLOGY...JE/23
AVIATION...JLLHazardous weather outlook, May 2, 9:34 AM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1034 AM CDT SUN MAY 2 2010
ALZ001>010-016-TNZ076-096-097-021800-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1034 AM CDT SUN MAY 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD TODAY AS A
SLOW MOVING COLD FRONT PUSHES INTO THE AREA. SEVERE THUNDERSTORMS
WILL AGAIN BE POSSIBLE...AND CAPABLE OF PRODUCING ISOLATED TORNADOES
AND DAMAGING STRAIGHT LINE WINDS. THE SEVERE WEATHER THREAT WILL
START ACROSS NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS
MORNING...THEN SPREAD EASTWARD THIS AFTERNOON.
THE THREAT FOR FLASH FLOODING WILL ALSO INCREASE AS SHOWERS AND
THUNDERSTORMS INCREASE IN COVERAGE. RAINFALL AMOUNTS OF 3 TO 5
INCHES ARE POSSIBLE ACROSS THE AREA...BUT THE HEAVY RAINFALL IS MOST
LIKELY ACROSS NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. THE
HEAVY RAIN THREAT WILL SPREAD INTO NORTHEAST ALABAMA LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
RAINFALL WILL MOVE OUT OF NORTHEAST ALABAMA EARLY MONDAY MORNING.
FLOODING MAY CONTINUE AS HEAVY RAINFALL RUNS OFF OR WORKS INTO LOCAL
CREEKS AND RIVERS...BUT THE HEAVY RAINFALL THREAT WILL SUBSIDE.
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST
FRIDAY AND FRIDAY NIGHT.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED FOR NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS
MORNING. ACTIVATION ELSEWHERE ACROSS THE AREA IS POSSIBLE LATER
TODAY.
BCC
In the hours before
Local storm report, May 2, 8:37 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
937 AM CDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL WATERLOO 34.92N 88.06W
05/01/2010 E1.00 INCH LAUDERDALE AL AMATEUR RADIO
QUARTER-SIZED HAIL REPORTED IN WATERLOO.
0310 PM TSTM WND DMG 4 NNE MARGERUM 34.82N 88.05W
05/01/2010 COLBERT AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN AT RIVERTON ROSE TRAIL.
0314 PM FUNNEL CLOUD 1 NNW CHEROKEE 34.77N 87.97W
05/01/2010 COLBERT AL TRAINED SPOTTER
TRAINED SPOTTER LOCATED NORTH OF CHEROKEE REPORTED FUNNEL
CLOUD.
0315 PM HAIL CHEROKEE 34.76N 87.97W
05/01/2010 E1.00 INCH COLBERT AL AMATEUR RADIO
QUARTER INCH HAIL WAS REPORTED JUST NORTH OF CHEROKEE.
0333 PM TSTM WND DMG 12 NW FLORENCE 34.92N 87.83W
05/01/2010 LAUDERDALE AL EMERGENCY MNGR
TREE DOWN AT THE NEAR THE INTERSECTION OF COUNTY ROAD 6
AND COUNTY ROAD 15.
0527 PM TSTM WND DMG 1 NE LYNCHBURG 35.29N 86.34W
05/01/2010 MOORE TN LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ON HARRY HILL ROAD.
0600 PM FLASH FLOOD 2 ESE PETERSBURG 35.31N 86.60W
05/01/2010 LINCOLN TN LAW ENFORCEMENT
ROAD UNDER WATER 1 MILE NORTH ON GINGERBREAD RD NEAR HWY
129.
0700 PM FLASH FLOOD 1 NNE BOONEVILLE 35.29N 86.46W
05/01/2010 LINCOLN TN LAW ENFORCEMENT
PORTIONS OF HIGHWAY 129 BETWEEN NEW HERMAN ROAD AND
BOONVILLE ROAD WERE CLOSED DUE TO FLOODING.
0816 PM TSTM WND DMG 1 ESE NEW BETHEL 34.64N 87.77W
05/01/2010 COLBERT AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN AT THE INTERSECTION OF FRANKFORT
ROAD AND NEW BETHEL ROAD.
0838 PM FUNNEL CLOUD FLORENCE 34.80N 87.68W
05/01/2010 LAUDERDALE AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED DOWNTOWN FLORENCE OVER THE CITY
COURTHOUSE.
0846 PM FUNNEL CLOUD FLORENCE 34.80N 87.68W
05/01/2010 LAUDERDALE AL AMATEUR RADIO
FUNNEL CLOUD REPORTED 1 MILE NORTH OF UNIVERSITY OF NORTH
ALABAMA CAMPUS.
&&
KWEBERSpecial weather statement, May 2, 8:47 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
947 AM CDT SUN MAY 2 2010
ALZ001-002-021545-
COLBERT-LAUDERDALE-
947 AM CDT SUN MAY 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 1045 AM CDT...
AT 944 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIVERTON...OR 6 MILES NORTHEAST OF IUKA...
MOVING EAST AT 50 MPH.
WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WRIGHT...CHEROKEE.
BARTON.
THREET...OAKLAND.
CLOVERDALE.
UNDERWOOD-PETERSVILLE...FLORENCE.
ZIP CITY...SAINT FLORIAN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3502 8732 3492 8727 3464 8813 3489 8810
3492 8814 3501 8820 3502 8819 3502 8789
TIME...MOT...LOC 1447Z 255DEG 43KT 3489 8811
KNSLocal storm report, May 2, 9:00 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1000 AM CDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL WATERLOO 34.92N 88.06W
05/01/2010 E1.00 INCH LAUDERDALE AL AMATEUR RADIO
QUARTER-SIZED HAIL REPORTED IN WATERLOO.
0310 PM TSTM WND DMG 4 NNE MARGERUM 34.82N 88.05W
05/01/2010 COLBERT AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN AT RIVERTON ROSE TRAIL.
0314 PM FUNNEL CLOUD 1 NNW CHEROKEE 34.77N 87.97W
05/01/2010 COLBERT AL TRAINED SPOTTER
TRAINED SPOTTER LOCATED NORTH OF CHEROKEE REPORTED FUNNEL
CLOUD.
0315 PM HAIL CHEROKEE 34.76N 87.97W
05/01/2010 E1.00 INCH COLBERT AL AMATEUR RADIO
QUARTER INCH HAIL WAS REPORTED JUST NORTH OF CHEROKEE.
0333 PM TSTM WND DMG 12 NW FLORENCE 34.92N 87.83W
05/01/2010 LAUDERDALE AL EMERGENCY MNGR
TREE DOWN AT THE NEAR THE INTERSECTION OF COUNTY ROAD 6
AND COUNTY ROAD 15.
0405 PM FLASH FLOOD WATERLOO 34.91N 88.00W
05/01/2010 LAUDERDALE AL FIRE DEPT/RESCUE
STATION 2 VOLUNTEER FIRE DEPARTMENT FLOODED IN WATERLOO.
0527 PM TSTM WND DMG 1 NE LYNCHBURG 35.29N 86.34W
05/01/2010 MOORE TN LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ON HARRY HILL ROAD.
0600 PM FLASH FLOOD 2 ESE PETERSBURG 35.31N 86.60W
05/01/2010 LINCOLN TN LAW ENFORCEMENT
ROAD UNDER WATER 1 MILE NORTH ON GINGERBREAD RD NEAR HWY
129.
0700 PM FLASH FLOOD 1 NNE BOONEVILLE 35.29N 86.46W
05/01/2010 LINCOLN TN LAW ENFORCEMENT
PORTIONS OF HIGHWAY 129 BETWEEN NEW HERMAN ROAD AND
BOONVILLE ROAD WERE CLOSED DUE TO FLOODING.
0816 PM TSTM WND DMG 1 ESE NEW BETHEL 34.64N 87.77W
05/01/2010 COLBERT AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN AT THE INTERSECTION OF FRANKFORT
ROAD AND NEW BETHEL ROAD.
0838 PM FUNNEL CLOUD FLORENCE 34.80N 87.68W
05/01/2010 LAUDERDALE AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED DOWNTOWN FLORENCE OVER THE CITY
COURTHOUSE.
0846 PM FUNNEL CLOUD FLORENCE 34.80N 87.68W
05/01/2010 LAUDERDALE AL AMATEUR RADIO
FUNNEL CLOUD REPORTED 1 MILE NORTH OF UNIVERSITY OF NORTH
ALABAMA CAMPUS.
&&Event by event
26 flash flood, 5 flood, 2 thunderstorm wind. Local standard time, as filed.
Thunderstorm Wind, Cullman
- When
- May 2, 9:53 AM CST to 9:58 AM CST
- Where
- Cullman County, 4.7 mi SW of Garden City
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.977, -86.813
A tree was blown down across the road at the intersection of highway 91 and CR 509.
Flash Flood, Lauderdale
- When
- May 2, 1:08 PM CST to 5:08 PM CST
- Where
- Lauderdale County, 3.86 mi N of Waterloo to 3.85 mi N of Waterloo
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.975, -88.080
Portions of County Road 14 were reported impassable due to flooding, particularly near Threets park.
Flash Flood, Lauderdale
- When
- May 2, 1:08 PM CST to 5:08 PM CST
- Where
- Lauderdale County, 3.33 mi NE of Waterloo to 3.38 mi NE of Waterloo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.957, -88.032
Portions of CR 90 in Waterloo were reported impassable due to flooding.
Flash Flood, Madison
- When
- May 2, 3:00 PM CST to 3:01 PM CST
- Where
- Madison County, 1.01 mi W of Sulphur Spgs to 0.8 mi SW of Sulphur Spgs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.918, -86.538
The 400 block of Narrow Lane was flooded.
Flash Flood, Madison
- When
- May 2, 3:00 PM CST to 3:01 PM CST
- Where
- Madison County, 1.95 mi S of Normal to 1.92 mi S of Normal
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.752, -86.586
A home on Swanson Drive was reported flooded.
Flood, Colbert
- When
- May 2, 4:45 PM CST to 10:45 PM CST
- Where
- Colbert County, 1.7 mi NNW of Valdosta to 1.05 mi WSW of Valdosta
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.743, -87.732
Urban and street flooding reported in Tuscumbia. Ditches along side of roads were seen full of debris flowing into some streets.
Flood, Lauderdale
- When
- May 2, 7:00 PM CST to May 4, 11:00 AM CST
- Where
- Lauderdale County, 1.69 mi NW of Pritton to 2.56 mi ENE of Woodlawn
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 34.995, -87.643
Between 2 and 4 inches of rainfall combined with 8 inches of rainfall the previous day upstream in Lawrenceburg (Tennessee), caused Shoal Creek to rise above it's banks on Sunday evening, May 2. This resulted in flooded homes near the river as the night progressed. This flooding continued and became worse through the early morning hours on Monday. The creek crested at a record 23.12 feet, before gradually receding.
Locations at and near the Bluff View Shores and Hidden Valley community were particularly hard hit from flood waters from Shoal Creek. The force of the flowing water broke several docks with numerous boats still attached to their slips free from there cables at the Emerald Beach Marina in Killen. They were taken downstream in the powerful currents to the old twin bridges on Highway 72, just north of the entrance to the Tennessee River. The docks making up the marina (total of 16 - 5K each) were unusable after cleanup and one boat along with it's contents valued at about 42,000 dollars was destroyed. Emergency response costs to remove the docks, boats, and other debris from the bridge was estimated at 31,000 dollars. In Addition, costs of contractors to assist emergency response crews totaled 434,500 dollars.
In addition, the powerful flood current broke a work barge from it's moorings and sent it downstream. It struck Happy Hollow bridge on CR 47 sometime after midnight on Monday. The barge scraped the bottom of the bridge as it passed underneath and later came to rest further downstream upon the old twin bridges on Highway 72 as well. This forced workers to close the structure for more than five hours until engineers could inspect the damage. Only minor damage was found and the bridge was reopened before noon.
Flash Flood, Lauderdale
- When
- May 2, 8:20 PM CST to 9:50 PM CST
- Where
- Lauderdale County, 2.01 mi N of Arkdell to 2.19 mi SW of Hustontown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.999, -87.422
Several county roads were reported closed due to high water across eastern Lauderdale county.
Flash Flood, Limestone
- When
- May 2, 9:03 PM CST to 10:33 PM CST
- Where
- Limestone County, 2.12 mi SSW of O Neal to 2.03 mi N of Blackburn
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 34.821, -87.042
Glaze road between Quinn and Newcutt roads in Athens was reported flooded.
Flash Flood, Morgan
- When
- May 2, 9:04 PM CST to 10:35 PM CST
- Where
- Morgan County, 0.73 mi NNW of Austinville to 0.65 mi NW of Austinville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.579, -87.007
A house was reported flooded on Danville road. Exact location was estimated.
Flood, Morgan
- When
- May 2, 9:15 PM CST to May 3, 3:15 AM CST
- Where
- Morgan County, 0.39 mi ENE of Russell Hill to 0.58 mi ENE of Russell Hill
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 34.552, -86.994
Denise Drive in Decatur was reported flooded.
Flash Flood, Morgan
- When
- May 2, 9:28 PM CST to 10:58 PM CST
- Where
- Morgan County, 1.7 mi S of Oak Ridge to 1.93 mi S of Oak Ridge
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 34.455, -86.999
Main street west of Hartselle was reported impassable due to flooding. Also, reports were received that US 31 north of hwy 36 was becoming impassable.
Flood, Madison
- When
- May 2, 9:28 PM CST to May 3, 3:28 AM CST
- Where
- Madison County, 0.58 mi WSW of Huntsville to 0.51 mi SW of Huntsville
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 34.727, -86.630
Greenacres Drive in western portions of Huntsville was reported flooded.
Flash Flood, Limestone
- When
- May 2, 9:30 PM CST to May 3, 11:30 PM CST
- Where
- Limestone County, 2.87 mi E of Greenbrier to 3.55 mi ESE of Greenbrier
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.662, -86.800
One foot of water covered Madison Blvd west of County Line Road.
Flash Flood, Morgan
- When
- May 2, 9:34 PM CST to 10:04 PM CST
- Where
- Morgan County, 2.83 mi NNW of Hartselle to 2.74 mi NNW of Hartselle
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 34.468, -86.947
Peach Orchard Road was reported impassable due to flash flooding.
Flash Flood, Morgan
- When
- May 2, 9:34 PM CST to 10:04 PM CST
- Where
- Morgan County, 3.08 mi W of Hartselle Arpt to 2.65 mi W of Hartselle Arpt
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 34.408, -86.983
Nance Ford road was reported imapassable due to flooding.
Flash Flood, Morgan
- When
- May 2, 9:34 PM CST to 11:34 PM CST
- Where
- Morgan County, 0.67 mi E of Oakworth to 0.82 mi E of Oakworth
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 34.571, -86.968
The intersection of Country Club road and Apache Lane were reported impassable.
Flash Flood, Madison
- When
- May 2, 9:35 PM CST to 11:35 PM CST
- Where
- Madison County, 1.27 mi E of Oakwood College to 1.69 mi NE of Huntsville
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 34.747, -86.608
Portions of Country Club Ave. and North Memorial Parkway were reported impassable due to flooding.
Flood, Madison
- When
- May 2, 9:35 PM CST to May 3, 3:35 AM CST
- Where
- Madison County, 1.34 mi N of Redstone Aaf to 1.4 mi N of Redstone Aaf
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 34.699, -86.704
Portions of Madison Blvd. between Slaughter road and Governors West were reported underwater near Indian Creek. This flooding was caused by Indian Creek overflowing its banks.
Flash Flood, Madison
- When
- May 2, 9:35 PM CST to 11:05 PM CST
- Where
- Madison County, 1.63 mi E of Oakwood College to 1.84 mi ENE of Huntsville
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Amateur Radio
- Coordinates
- 34.749, -86.601
Flash flooding was reported on portions of Arcadia Circle and Cook Ave. On Cook Avenue, the water was reported to be 3 feet deep. A car was stranded there and the driver required a water rescue to reach safety.
Flash Flood, Madison
- When
- May 2, 9:35 PM CST to 11:05 PM CST
- Where
- Madison County, 0.69 mi ENE of Oakwood College to 0.79 mi ENE of Oakwood College
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.755, -86.620
Portions of Euclid road and Mallory Ave were reported flooded.
Thunderstorm Wind, Jackson
- When
- May 2, 9:55 PM CST to 10:05 PM CST
- Where
- Jackson County, 2.22 mi WNW of Hodge
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 34.638, -86.003
A large oak tree was uprooted on Clemons road in Scottsboro. The tree was approximately 3 to 4 feet in diameter a it's trunks.
Flash Flood, Limestone
- When
- May 2, 9:57 PM CST to 11:27 PM CST
- Where
- Limestone County, 3.05 mi ESE of Greenbrier to 3.49 mi ESE of Greenbrier
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.659, -86.798
One foot of water was reported covering Madison Blvd. west of County Line road.
Flash Flood, Madison
- When
- May 2, 9:57 PM CST to 11:27 PM CST
- Where
- Madison County, 1.28 mi SSW of Sulphur Spgs to 1.19 mi SSW of Sulphur Spgs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.904, -86.531
The intersection of Walker Lane and Shed road were reported impassable due to flooding.
Flash Flood, Cullman
- When
- May 3, 12:00 AM CST to 2:00 AM CST
- Where
- Cullman County, 0.47 mi SSW of White City to 0.41 mi S of White City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.093, -86.772
Portions of county roads 617 and 637 were washed away due to flash flooding.
Flash Flood, Cullman
- When
- May 3, 12:00 AM CST to 2:00 AM CST
- Where
- Cullman County, 1.11 mi SW of Mt View to 0.78 mi SW of Mt View
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.240, -86.795
Portions of CR 1425 were washed away by flash flooding.
Flash Flood, Cullman
- When
- May 3, 12:00 AM CST to 2:00 AM CST
- Where
- Cullman County, 2.14 mi N of Cullman to 2.27 mi N of Cullman
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.211, -86.825
Portions of CR 1401 were washed away by flash flooding.
Flash Flood, Cullman
- When
- May 3, 12:00 AM CST to 2:00 AM CST
- Where
- Cullman County, 1.38 mi NNW of Gold Ridge to 1.23 mi NNW of Gold Ridge
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.289, -86.756
Portions of CR 1492 were washed away by flash flooding.
Flash Flood, Cullman
- When
- May 3, 12:00 AM CST to 2:00 AM CST
- Where
- Cullman County, 0.85 mi WSW of Gold Ridge to 0.49 mi SW of Gold Ridge
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.266, -86.764
Portions of CR 1488 were washed away by flash flooding.
Flash Flood, Cullman
- When
- May 3, 12:00 AM CST to 2:00 AM CST
- Where
- Cullman County, 1.42 mi ESE of Brooklyn to 1.8 mi ESE of Brooklyn
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.214, -86.596
Portions of CR 1716 were washed away by flash flooding.
Flash Flood, Cullman
- When
- May 3, 12:00 AM CST to 2:00 AM CST
- Where
- Cullman County, 0.4 mi W of Brooklyn to 0.06 mi WSW of Brooklyn
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.221, -86.627
Portions of CR 1716 were washed away by flash flooding.
Flash Flood, Cullman
- When
- May 3, 12:00 AM CST to 2:00 AM CST
- Where
- Cullman County, 0.63 mi WNW of Phelan to 0.25 mi W of Phelan
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.133, -86.830
Portions of CR 722 were washed away by flash flooding.
Flash Flood, Jackson
- When
- May 3, 1:00 AM CST to 3:00 AM CST
- Where
- Jackson County, 1.33 mi WSW of Stevenson Arpt to 1.12 mi WSW of Stevenson Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.875, -85.823
Approximately a 50 foot section of Old Mount Carmel road in the Stevenson community was closed due to flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Ohio, May 2 to 3, 20102 deaths · $2.5 million · 8 events
- Tornado and Flash Flooding in Kentucky, May 2 to 7, 2010$71,000 · EF2 · 81 events
- Dust Storm in Arizona, May 2, 20101 death · $30,000 · 1 event
- Flash Flooding and Flooding in Kentucky, May 2 to 4, 2010$14 million · 5 events
- Tornado and Flash Flooding in Georgia, May 2 to 3, 2010$1.0 million · EF0 · 17 events
- Flash Flooding and Hail in Alabama, May 2 to 3, 2010$136,000 · 1.75 in hail · 12 events
- High Wind and Strong Wind in Arizona, May 2, 20101 injured · $86,000 · 50 kt wind · 5 events
- Flooding in Kentucky, May 2 to 19, 2010$95,000 · 7 events
- Flash Flooding in Ohio, May 2, 2010$38,000 · 5 events
- Winter Weather in Colorado, May 2, 20103 injured · 1 event
- Flash Flooding and Flooding in Kentucky, May 2, 2010$17,000 · 11 events
- Damaging Winds in West Virginia, May 2, 2010$20,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234789, 233970, 233971, 236583, 236588, 234773, 236562, 233973, 234330, 234331, 234345, 234332, 234363, 236228, 234399, 234401, 234742, 234750, 234752, 234754, 234780, 234797, 234751, 234753, 234755, 234760, 234761, 234763, 234764, 234765, 234767, 234768, 234771.